Alert archive / Georgia / Flood Watches in 2010
Flood Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Jan 20, 2010, 3:12 PM EST for 75 counties in Georgia. It took effect at Jan 21, 2010, 1:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 3:12 PM EST (20:12 UTC)
- In effect from
- Jan 21, 2010, 1:00 AM EST
- Expired
- Jan 21, 2010, 1:18 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 75 counties
Baldwin County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WGUS62 KFFC 202012 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EST WED JAN 20 2010 GAZ022-025-027-031>039-041>062-066>076-078>086-089>098-102>113- 210415- /O.NEW.KFFC.FA.A.0002.100121T0600Z-100122T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 312 PM EST WED JAN 20 2010 ...FLOOD WATCH IN EFFECT FROM 1 AM EST THURSDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA. * FROM 1 AM EST THURSDAY THROUGH 7 PM EST THURSDAY EVENING. * A LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTHERN PLAINS IS EXPECTED TO DEEPEN AS IT MOVES EAST THROUGH FRIDAY. ABUNDANT GULF MOISTURE WILL SPREAD NORTH IN ADVANCE OF THIS STORM SYSTEM. THIS WILL COMBINE WITH INCREASING INSTABILITIES AND UPPER LEVEL FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. THE RAIN SHOULD END EARLY FRIDAY MORNING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS UP TO 3 INCHES ARE EXPECTED FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM BUCHANAN THROUGH CUMMING TO DANIELSVILLE. * SOILS REMAIN VERY MOIST ACROSS NORTH AND CENTRAL GEORGIA DUE TO RAINFALL AMOUNTS OF 1 TO 2 INCHES THAT FELL THIS PAST WEEKEND. THIS HAS CAUSED MOST CREEKS AND RIVERS TO FLOW ABOVE NORMAL. THE EXPECTED HEAVY RAINFALL WILL QUICKLY RUNOFF AND CAUSE RISES ON STREAMS...CREEKS AND RIVERS BY THURSDAY EVENING. THIS COULD RESULT IN MINOR FLOODING ACROSS THE AREA OF CONCERN...WHICH USUALLY IMPACTS WOODLANDS...FIELDS...RECREATION AREAS...BOAT RAMPS AND RIVER ACCESS ROADS NEAR STREAMS. ALSO...PONDING OF WATER ON ROADS WILL BE POSSIBLE IN LOW LYING OR SLOW DRAINING AREAS DUE TO DEBRIS IN DITCHES AND DRAINS. THIS MAY CAUSE SOME TEMPORARY ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
409 WGUS62 KFFC 211234 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 AM EST THU JAN 21 2010 GAZ022-025-027-031>039-041>062-066>076-078>086-089>098-102>113- 220000- /O.CON.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 734 AM EST THU JAN 21 2010 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA. * UNTIL 7 PM EST THIS EVENING * A DEEPENING LOW PRESSURE SYSTEM OVER ARKANSAS WILL MOVE TO EASTERN KENTUCKY THROUGH FRIDAY. ABUNDANT GULF MOISTURE CONTINUES TO SPREAD NORTH IN ADVANCE OF THE STORM SYSTEM THIS MORNING. THIS WILL COMBINE WITH INCREASING INSTABILITIES AND UPPER LEVEL FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE RAIN WILL END LATER TONIGHT. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY OCCURRED IN WEST CENTRAL AND PORTIONS OF CENTRAL GEORGIA AS OF 700 AM EST THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA THROUGH THIS EVENING. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM BUCHANAN THROUGH CUMMING TO DANIELSVILLE. * SOILS REMAIN VERY MOIST ACROSS NORTH AND CENTRAL GEORGIA DUE TO RECENT RAINFALL. THIS HAS CAUSED MOST CREEKS AND RIVERS TO FLOW ABOVE NORMAL. THE EXPECTED HEAVY RAINFALL WILL QUICKLY RUNOFF AND CAUSE RISES ON STREAMS...CREEKS AND RIVERS BY THIS EVENING. THE COULD RESULT IN MINOR FLOODING ACROSS THE AREA OF CONCERN... WHICH USUALLY IMPACTS WOODLANDS...FIELDS...RECREATION AREAS... BOAT RAMPS AND RIVER ACCESS ROADS NEAR STREAMS. ALSO...PONDING OF WATER ON ROADS WILL BE POSSIBLE IN LOW LYING OR SLOW DRAINING AREAS DUE TO DEBRIS IN DITCHES AND DRAINS. THIS MAY CAUSE SOME TEMPORARY ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
628 WGUS62 KFFC 211542 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1042 AM EST THU JAN 21 2010 GAZ022-025-027-031>039-041>062-066>073-078>082-089-094-211645- /O.CAN.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-MUSCOGEE- PEACH- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON...COLUMBUS 1042 AM EST THU JAN 21 2010 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH AND CENTRAL GEORGIA HAS BEEN CANCELLED. THE RAIN AHEAD OF A STRONG LOW PRESSURE SYSTEM IN ARKANSAS WAS MOVING OUT OF THE PREVIOUS WATCH AREA FASTER THAN EXPECTED. RAINFALL AMOUNTS OF 0.5 INCH IN THE NORTH TO 1.5 INCHES IN THE CENTRAL PORTIONS OF GEORGIA HAVE OCCURRED DURING THE PAST 12 HOURS. THESE AMOUNTS WILL NOT CAUSE ANY FLOODING AND WITH NO ADDITIONAL SIGNIFICANT RAIN EXPECTED FOR THE REST OF THE DAY...THE FLOOD WATCH HAS BEEN CANCELLED. $$ GAZ074>076-083>086-090>093-095>098-102>113-212345- /O.CON.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL- CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 1042 AM EST THU JAN 21 2010 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA * UNTIL 7 PM EST THIS EVENING. * A DEEPENING LOW PRESSURE SYSTEM OVER ARKANSAS WILL MOVE TO EASTERN KENTUCKY THROUGH FRIDAY. ABUNDANT GULF MOISTURE CONTINUES TO SPREAD NORTH IN ADVANCE OF THE STORM SYSTEM THIS MORNING. THIS WILL COMBINE WITH INCREASING INSTABILITIES AND UPPER LEVEL FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE RAIN WILL END LATER THIS EVENING. * WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY OCCURRED IN WEST CENTRAL AND PORTIONS OF CENTRAL GEORGIA AS OF 1000 AM EST THIS MORNING. THIS AREA WAS GENERALLY FROM FORT BENNING TO DUBLIN TO MCRAE AND LUMPKIN. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES OCCURRED IN THE REMAINDER OF THE WATCH AREA. MINOR CREEK AND STREET FLOODING CONTINUED IN CRISP COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 0.5 INCH IN THE WEST TO AROUND 1 INCH IN THE EAST SECTIONS OF THE WATCH CAN BE EXPECTED THROUGH THIS EVENING. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM ABBEVILLE THROUGH DUBLIN TO GIBSON. $$
589 WGUS62 KFFC 211609 CCA FFAFFC FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 AM EST THU JAN 21 2010 GAZ022-025-027-031>039-041>062-066>073-078>082-089-094-211715- /O.CAN.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-MUSCOGEE- PEACH- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN... MILLEDGEVILLE...MACON...COLUMBUS 1107 AM EST THU JAN 21 2010 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH AND CENTRAL GEORGIA HAS BEEN CANCELLED. THE RAIN AHEAD OF A STRONG LOW PRESSURE SYSTEM IN ARKANSAS WAS MOVING OUT OF THE PREVIOUS WATCH AREA FASTER THAN EXPECTED. RAINFALL AMOUNTS OF 0.5 INCH IN THE NORTH TO 1.5 INCHES IN THE CENTRAL PORTIONS OF GEORGIA HAVE OCCURRED DURING THE PAST 12 HOURS. THESE AMOUNTS WILL NOT CAUSE ANY FLOODING AND WITH NO ADDITIONAL SIGNIFICANT RAIN EXPECTED FOR THE REST OF THE DAY...THE FLOOD WATCH HAS BEEN CANCELLED. $$ GAZ074>076-083>086-090>093-095>098-102>113-220000- /O.COR.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL- CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 1107 AM EST THU JAN 21 2010 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA * UNTIL 7 PM EST THIS EVENING. * A DEEPENING LOW PRESSURE SYSTEM OVER ARKANSAS WILL MOVE TO EASTERN KENTUCKY THROUGH FRIDAY. ABUNDANT GULF MOISTURE CONTINUES TO SPREAD NORTH IN ADVANCE OF THE STORM SYSTEM THIS MORNING. THIS WILL COMBINE WITH INCREASING INSTABILITIES AND UPPER LEVEL FORCING WHICH WILL PRODUCE PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE RAIN WILL END LATER THIS EVENING. * WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY OCCURRED IN WEST CENTRAL AND PORTIONS OF CENTRAL GEORGIA AS OF 1000 AM EST THIS MORNING. THIS AREA WAS GENERALLY FROM FORT BENNING TO DUBLIN TO MCRAE AND LUMPKIN. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES OCCURRED IN THE REMAINDER OF THE WATCH AREA. MINOR CREEK AND STREET FLOODING CONTINUED IN CRISP COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 0.5 INCH IN THE WEST TO AROUND 1 INCH IN THE EAST SECTIONS OF THE WATCH CAN BE EXPECTED THROUGH THIS EVENING. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM ABBEVILLE THROUGH DUBLIN TO GIBSON. $$
809 WGUS62 KFFC 211818 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 118 PM EST THU JAN 21 2010 GAZ074>076-083>086-090>093-095>098-102>113-211930- /O.CAN.KFFC.FA.A.0002.000000T0000Z-100122T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL- CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 118 PM EST THU JAN 21 2010 ...FLOOD WATCH IS CANCELLED FOR PORTIONS OF CENTRAL GEORGIA... THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA HAS BEEN CANCELLED. THE HEAVY RAIN AND SCATTERED THUNDERSTORMS OVER CENTRAL GEORGIA THIS MORNING HAVE MOVED RAPIDLY EAST INTO SOUTH CAROLINA THIS AFTERNOON. A FEW SHOWERS MAY STILL BE POSSIBLE BEFORE THE END OF THE DAY...BUT NO ADDITIONAL SIGNIFICANT RAIN IS EXPECTED. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES OCCURRED LAST NIGHT AND THIS MORNING OVER THE WATCH AREA. SOME MINOR FLOODING HAS OCCURRED IN CRISP COUNTY...BUT IT HAS CREST AND IS NOW IN RECESSION. ELSEWHERE NUMEROUS AREAS OF STANDING WATER WERE COMMON IN DITCHES AND FIELDS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Jan 20, 5:33 AM EST, 9 hours 39 minutes earlier.
Area forecast discussion, Jan 20, 5:33 AM EST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 AM EST WED JAN 20 2010 .SHORT TERM /TODAY THROUGH FRIDAY/... A SERIES OF UPPER DISTURBANCES MOVING EASTWARD ALONG A STATIONARY BOUNDARY JUST NORTH OF THE STATE WILL HELP SPREAD A FEW SHOWERS ACROSS MAINLY NORTH GA TODAY. EXPECT ABOUT A 30% CHANCE OF SHOWERS MAKING IT DOWN TO THE ATLANTA AREA LATER THIS AFTERNOON. EXPECT THE GREATER RAIN CHANCES TO SPREAD ACROSS NORTH AND CENTRAL GA TONIGHT AND THURSDAY AS MODELS AGREE ON KICKING A SURFACE LOW TO THE LOWER MS VALLEY BY 12Z THURSDAY. THE GFS IS A BIT FASTER...BUT ALL MODELS SHOW WIDESPREAD SHOWERS SPREADING ACROSS THE STATE BEGINNING THIS EVENING AND CONTINUING THROUGH THURSDAY EVENING...BRINGING A POTENTIAL FOR HEAVY RAIN ACROSS NORTH AND CENTRAL GA...MAINLY BETWEEN MID THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. AT THIS TIME...EXPECTING WIDESPREAD 1 TO 3 INCHES ACROSS THE AREA WITH ISOLATED HIGHER AMOUNTS LIKELY...ESPECIALLY FOR AREAS ALONG AND NORTH OF A WEST POINT TO MILLEDGEVILLE TO AUGUSTA LINE. AN ESF (FLOOD POTENTIAL OUTLOOK) HAS BEEN ISSUED...AND STILL LOOKS GOOD FOR NOW...BUT FULLY EXPECT A FLOOD WATCH TO BE ISSUED LATER TODAY WITH THE AFTERNOON FORECAST PACKAGE. BOTH GFS AND NAM SPREAD MODERATE 500-1000 MLCAPE AND -3 TO -6 LI'S OVER THE STATE THURSDAY AFTERNOON. THIS JUST AHEAD OF THE APPROACHING FRONT AND STRONG UPPER VORT MAX... ALL SUGGESTING A POTENTIAL FOR STRONG THUNDERSTORMS THURSDAY AFTERNOON. SPC HAS PLACED A SMALL PART OF WEST CENTRAL AND NW GA IN A SLIGHT RISK AREA ON THURSDAY...AS STRONG DEEP LAYER SHEER AND INCREASING INSTABILITIES COULD SUPPORT A FEW SEVERE STORMS DURING DAYTIME HEATING ON THURSDAY. IT APPEARS LARGE HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN THREATS...BUT WITH VEERING LOW LEVEL WINDS PRODUCING 200-400 HELICITY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. OTHERWISE... THE LOW PRESSURE SYSTEM PUSHES OVER KY THURSDAY NIGHT WITH A DRY SLOT ADVECTING UP FROM THE SW HELPING TO END THE THREAT OF HEAVY RAIN SOMETIME THURSDAY EVENING. THE LIGHTER RAINS WILL LINGER THURSDAY NIGHT...ESPECIALLY ACROSS NORTH GA WHERE WRAP AROUND MOISTURE REMAINS DEEPER. A DRY NW FLOW ALOFT WILL BECOME ESTABLISHED EARLY FRIDAY MORNING...BRINGING AN END TO THE RAIN. HOWEVER...LINGERING WRAP AROUND CLOUDS WILL KEEP A SLIGHT CHANCE OF LIGHT RAIN ACROSS NORTH GA ON FRIDAY. HAVE LEANED TOWARD THE WARMER MET HIGHS FOR TODAY...THEN TOOK A MAV AND MET BLEND REMAINING PERIODS. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... COOL HIGH PRESSURE WILL DOMINATE FRIDAY NIGHT...THEN BEGIN TO WEAKEN ON SATURDAY AS ANOTHER LOW PRESSURE SYSTEM KICKS OUT OF THE CENTRAL PLAINS. THIS LOW TRACKS FAR TO THE NORTH AND DRAGS A TRAILING COLD FRONT ACROSS THE STATE ON SUNDAY. EXPECTING MAINLY SHOWERS WITH THIS SYSTEM AS THE FRONT GETS STRETCHED OUT AND WEAKENS AS IT SLOWLY PUSHES EASTWARD ACROSS THE STATE. A SERIES OF VORT MAXES SWINGING THRU A LONG WAVE UPPER TROUGH WILL KEEP CLOUDS AND A SLIGHT CHANCE OF RAIN IN THE FORECAST ON MONDAY...BUT EXPECT HIGH PRESSURE AND CLEARING CONDITIONS BY MONDAY NIGHT-TUESDAY. && .AVIATION... CEILINGS SLOWLY COMING DOWN TODAY AS RAIN BEGINS MOVING INTO THE AREA. SHOULD BEGIN TO SEE MVFR CEILINGS BY LATE AFTERNOON/EARLY EVENING AS THE RAIN BEGINS. MAY SEE SOME IFR TO LIFR CEILINGS OVER NIGHT WITH HEAVIER SHOWERS. WINDS WINDS WILL START OUT OF THE SW TURNING TO THE SE BY 00Z. WIND SPEEDS EXPECTED IN THE 5-10KT RANGE THROUGH THE PERIOD. THUNDERSTORMS WILL MOVE IN ACROSS THE AREA AFTER 12Z THU. VSBYS SHOULD STAY VFR THROUGH 06Z THU. MAY SEE SOME MVFR TO IFR VSBYS AFTER THAT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 50 54 43 57 / 30 100 100 50 10 ATLANTA 64 50 58 46 59 / 40 100 100 20 5 BLAIRSVILLE 55 48 51 42 52 / 60 100 100 50 20 CARTERSVILLE 59 49 60 43 56 / 50 100 100 20 10 COLUMBUS 65 55 67 48 65 / 30 100 100 20 5 GAINESVILLE 62 49 53 44 55 / 40 100 100 40 10 MACON 67 53 64 49 64 / 20 100 100 30 5 ROME 58 50 60 45 58 / 70 100 90 20 10 PEACHTREE CITY 64 50 62 44 61 / 30 100 100 20 5 VIDALIA 69 52 66 51 65 / 10 80 80 50 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jan 20, 6:03 AM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 603 AM EST WED JAN 20 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 603 AM EST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... WEAKENING HIGH PRESSURE OVER THE STATE WILL SLIDE EASTWARD ALLOWING SHOWERS TO MOVE INTO WESTERN GA LATE THIS AFTERNOON. THESE SHOWERS WILL PUSH EAST ACROSS THE REGION BRINGING RAIN TO NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF NORTH AND CENTRAL GEORGIA THURSDAY AND AGAIN ON SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.